Texas, 2004Flash Flood in Texas, June 30, 2004
June 30, 2004 · NWS CRP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 8:48 PM CST, 27 minutes earlier.
Area forecast discussion, Jun 30, 8:48 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
948 PM CDT WED JUN 30 2004
.UPDATE...COMPLEX OF STORMS OVER WEBB COUNTY PRODUCING TREMENDOUS
AMOUNTS OF RAINFALL AS STORMS OVER OUR CWFA MERGED WITH STORMS WHICH
DEVELOPED IN OLD MEXICO. APPEARS THAT MOST OF THIS ACTIVITY (AT
LEAST THE STRONGEST PART OF IT) WILL BE OUT OF THE AREA BY MIDNIGHT
AND EXPECT WILL NOT HAVE TO REISSUE FFA AS EXPECT HEAVIEST RAINFALL
TO BE OUT OF THE AREA THOUGH MAY HAVE TO REISSUE ANOTHER WARNING FOR
WEBB COUNTY SINCE WATER LEVELS WILL PROBABLY STILL BE HIGH OUT
THERE. OTHERWISE...LOOKS LIKE WE MAY EVENTUALLY GET A BREAK FROM
THE RAIN FOR A FEW DAYS EXCEPT FOR SOME CONVECTION OVER THE EAST ON
THURSDAY BUT DO NOT EXPECT WHAT WE HAVE BEEN SEEING HERE FOR OVER A
WEEK. HAVE ISSUED ZONES/UPDATED GRIDS FOR NECESSARY CHANGES. REST
OF FORECAST IN FINE SHAPE. OFFSHORE WINDS NOW STARTING TO PICK UP
AND EXPECT NO SIGNIFICANT CHANGES TO THE MARINE PACKAGE.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TIL MIDNIGHT TXZ229>231-239-241.
&&
86/GW...GRIDS
85/BB...MESO
Hazardous weather outlook, Jun 30, 5:00 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT WED JUN 30 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN
UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY
RAINFALL IS POSSIBLE. RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN
ISOLATED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJ/JR
In the hours before
Special weather statement, Jun 30, 5:07 PM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
607 PM CDT WED JUN 30 2004
TXZ230-010000-
MCMULLEN-
607 PM CDT WED JUN 30 2004
...A STRONG THUNDERSTORM WILL CONTINUE ACROSS MCMULLEN COUNTY THROUGH
700 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF TILDEN...OR ABOUT 14 MILES
NORTHWEST OF LOMA ALTA...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT LOMA ALTA...TILDEN...CALLIHAM AND CROSS.
THIS STRONG THUNDERSTORM HAS THE POTENTIAL FOR PRODUCING SMALL
HAIL...WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING VERY HEAVY RAIN
WITH RAINFALL RATES AROUND TWO INCHES AN HOUR.
FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR
WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP
GW
Local storm report, Jun 30, 5:18 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD PORT LAVACA 28.61N 96.62W
06/30/2004 CALHOUN TX TRAINED SPOTTER
SIGNIFICANT FLOODING OVER CALHOUN COUNTY.
0617 PM FLASH FLOOD INEZ 28.88N 96.78W
06/30/2004 VICTORIA TX TRAINED SPOTTER
HIGHWAY 444 FLOODED. SMALL HIGHWAYS NEAR CREEKS FLOODED.
&&
GWFlash Flood, Webb
- When
- June 30, 9:15 PM CST to 11:15 PM CST
- Where
- Webb County, Laredo
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Showers and thunderstorms produced widespread flash flooding across the south side of Laredo. The Laredo Fire Department reported stranded vehicles in a low water crossing on the south side. Several city streets were brifely flooded, with water up to the sidewalks. Doppler radar estimated between 3 and 4 inches of rain fell across the south side of Laredo.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, June 30, 20041 death · 1 injured · 50 kt wind · 5 events
- Flash Flood and Damaging Wind in Texas, June 30, 2004$150,000 · 52 kt wind · 2 events
- Flash Flood in Arkansas, June 30, 2004$100,000 · 1 event
- Flash Flooding in Texas, June 30, 2004$60,000 · 5 events
- Flash Flood and Hail in Minnesota, June 30, 20042 injured · 1 in hail · 25 events
- Flash Flood and Hail in Oklahoma, June 30, 2004$1,000 · 1 in hail · 7 events
- Marine Hail in Lake Huron, June 30, 20041 in hail · 6 events
- Flash Flooding in Texas, June 30, 20044 events
- Hail in Michigan, June 30, 20042.75 in hail · 4 events
- Damaging Winds in Virginia, June 30, 2004$8,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 30, 20043 events
- Flash Flooding in Texas, June 30, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409184.